Presence of a single nucleotide polymorphism (RS3758581) in a boy with DRESS syndrome


Creative Commons License

Anil H., HARMANCI K., Tekin R. T. , Kocak A.

CENTRAL EUROPEAN JOURNAL OF IMMUNOLOGY, vol.42, no.4, pp.409-411, 2017 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 42 Issue: 4
  • Publication Date: 2017
  • Doi Number: 10.5114/ceji.2017.72821
  • Journal Name: CENTRAL EUROPEAN JOURNAL OF IMMUNOLOGY
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.409-411
  • Eskisehir Osmangazi University Affiliated: Yes

Abstract

Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is a rare, potentially life-threatening, drug-induced hypersensitivity reaction that includes rash, hematologic abnormalities, lymphadenopathy, and internal organ involvement. The pathogenesis of DRESS syndrome is partially understood. Various medications have been described as the cause of DRESS syndrome. Phenytoin and allopurinol are the most commonly reported culprit drugs, although more than 50 drugs can induce DRESS syndrome. Members of the cytochrome P450 (CYP) superfamily are the most commonly involved enzymes in metabolism of drugs such as phenytoin. This case report addresses the influence of CYP2C9 genetic polymorphism (a single nucleotide polymorphism) on phenytoin drug metabolism, thereby causing DRESS syndrome.